Illinois, 2011Flash Flooding and Hail in Illinois, June 26 to 27, 2011
June 26 to 27, 2011 · NWS ILX · 23 events in 17 counties and zones
Low pressure tracking along a nearly stationary frontal boundary draped across central Illinois triggered several rounds of thunderstorms during the late evening of June 26th into the early morning of June 27th. Heavy rainfall on top of saturated ground, and in areas which had been inundated with flash flooding numerous times during the previous several days in west central Illinois, produced…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $380,000
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure tracking along a nearly stationary frontal boundary draped across central Illinois triggered several rounds of thunderstorms during the late evening of June 26th into the early morning of June 27th. Heavy rainfall on top of saturated ground, and in areas which had been inundated with flash flooding numerous times during the previous several days in west central Illinois, produced renewed flash flooding. In addition, many of the storms produced damaging wind gusts of 60 to 70 mph and hail as large as golf balls.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 26, 9:27 PM CST, 33 minutes earlier.
Area forecast discussion, Jun 26, 9:27 PM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1027 PM CDT SUN JUN 26 2011
.DISCUSSION...
ISSUED 913 PM CDT SUN JUN 26 2011
TWO BOW ECHOES CURRENTLY PROJECTED TO AFFECT THE CWA TONIGHT. THE
FIRST ONE IS JUST EAST OF THE MISSISSIPPI RIVER AND SHOULD BE
MOVING INTO THE NORTHWEST CWA WITHIN AN HOUR. A LARGER BOW
ECHO...WHICH CURRENTLY EXTENDS FROM CENTRAL IOWA INTO SOUTHEAST
NEBRASKA...IS TIMED TO MOVE INTO THE WESTERN CWA AFTER 06Z. WIND
DAMAGE THREAT WILL BE INCREASING AS THE NIGHT PROGRESSES...WITH
THE WESTERN BOW RACING ALONG AT 60-65 MPH.
FORECAST UPDATES HAVE BEEN TO REFINE THE RAIN TOTALS AND POPS.
OTHER PARTS OF THE FORECAST CURRENTLY STILL LOOK ON TRACK. GRID
UPDATES HAVE BEEN SENT...AND NEW ZONES WILL BE SENT SOON.
GEELHART
&&
.AVIATION...
ISSUED 1022 PM CDT SUN JUN 26 2011
HAVE UPDATED THE TAFS TO REFLECT LATEST TIMING OF CONVECTION. TWO
BOW ECHOES TO AFFECT THE TAF SITES. THE FIRST ONE IS WITHIN AN
HOUR OF KPIA...AND WILL HAVE MOVED THROUGH ALL OF THE TAF SITES
BY AROUND 06Z. THE SECOND ONE IS CURRENTLY PUSHING THROUGH CENTRAL
IOWA...AND IS PROJECTED TO MOVE ACROSS THE TAF SITES IN THE 07-10Z
TIME FRAME. WIND SPEEDS WILL BE A SIGNIFICANT CONCERN WITH THE
TWO LINES OF STORMS...WITH GUSTS OVER 30 KNOTS LIKELY.
GEELHART
&&
.PREV DISCUSSION...
ISSUED 305 PM CDT SUN JUN 26 2011
SHORT TERM...TONIGHT THROUGH WEDNESDAY...
COMPLEX MULTI-BOUNDARY SURFACE PATTERN IN PLACE OVER THE PLAINS AND
MIDWEST AS NUMEROUS THUNDERSTORM CLUSTERS MODULATE THE WEAK SYNOPTIC
FEATURES. ONE OF THE MORE RELEVANT BOUNDARIES IS A PSEUDO-WARM FRONT
EXTENDING FROM SOUTHERN IL NORTHWESTWARD INTO THE CENTRAL PLAINS.
THUNDERSTORMS HAVE BEEN DEVELOPING ALONG THIS FEATURE...WITH
STRONGER STORMS OVER THE SD/NEB AREA WHERE THE UPPER FLOW IS
STRONGER. MCS DEVELOPMENT IS FORECAST TONIGHT OVER THAT AREA WITH
THE COMPLEX RIDING SOUTHEASTWARD ALONG THE SURFACE BOUNDARY INTO THE
WESTERN HALF OF IL LATE TONIGHT. HEAVY RAINFALL WILL BE POSSIBLE
WITH THESE STORMS...SO HAVE ISSUED A FLASH FLOOD WATCH FOR AREAS
WHERE FLASH FLOOD GUIDANCE IS ALREADY LOW FROM PREVIOUS STORMS IN
THE PAST 24 HOURS. MORE INFORMATION ON THAT IN THE HYDROLOGY SECTION
BELOW. SINCE THE AFFECTS OF TONIGHT/S STORMS ON THE WEATHER MONDAY
IS UNCLEAR IN THE MORNING...WENT WITH A GENERAL HEALTHY CHANCE POP.
BY AFTERNOON...A COLD FRONT WILL BE APPROACHING WHICH SHOULD BRING
ANOTHER UPSWING IN STORM COVERAGE. WITH THIS IN MIND HAVE PUT LIKELY
POPS OVER THE WEST HALF MONDAY AFTERNOON AND THE EASTERN AREAS
MONDAY EVENING. THE LATEST MODEL SOLUTIONS ARE A LITTLE FASTER WITH
THE TIMING OF THE FRONT...WITH IT CLEARING THE FORECAST AREA LATE
MONDAY NIGHT. HAVE THEREFORE MADE TUESDAY DRY AND A LITTLE COOLER.
THIS WILL BE THE START OF A WELCOME STRETCH OF MAINY DRY WEATHER
WHICH SHOULD LAST THROUGH THE WORKWEEK.
LONG TERM...WEDNESDAY THROUGH SUNDAY...
MODELS HAVE BEEN FAIRLY CONSISTENT WITH THE GENERAL FLOW PATTERN FOR
THE LONG TERM. THIS FEATURES AN UPPER RIDGE OVER THE SOUTHERN HALF
OF THE COUNTRY WITH THE MAIN WESTERLIES ALONG THE NORTHERN
INTERNATIONAL BORDER. THIS WILL BRING MOSTLY DRY CONDITIONS WITH A
WARMING TREND THROUGH THE WORK WEEK. UPPER TROUGH OVER THE WEST
COAST WILL WEAKEN AS IT MOVES NORTHEAST AND TOPS THE RIDGE...
REACHING THE WESTERN GREAT LAKES ON SATURDAY. THIS TIMING WAS ALSO
SEEN ON THE PREVIOUS MODEL RUNS...SO WILL KEEP A SLIGHT CHANCE OF
STORMS GOING FOR SATURDAY. SOME MODEL OUTPUT SUGGESTS THAT THE UPPER
RIDGE MAY SPREAD BACK WESTWARD ON SUNDAY...PLACING IL IN NORTHWEST
FLOW ALOFT. IF THIS OCCURS...THEN THE FRONT MIGHT CONTINUE SOUTHWARD
OUT OF THE AREA SUNDAY. HOWEVER...THE 12Z GFS HOLDS THE RIDGE IN
PLACE A LITTLE LONGER AND TURNS THE SURFACE FRONT STATIONARY OVER
THE AREA ON SUNDAY. SINCE LONG RANGE MODELS TYPICALLY HAVE TROUBLE
RESOLVING SYNOPTIC PATTERN CHANGES THAT FAR IN ADVANCE... WILL KEEP
20 POPS IN FOR SUNDAY AND REEVALUATE AFTER ANOTHER COUPLE OF MODEL
RUNS.
04
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR ILZ040-047-049>051.
&&
Hazardous weather outlook, Jun 26, 2:17 PM CST, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
317 PM CDT SUN JUN 26 2011
ILZ029-036-037-041-271100-
FULTON-MASON-PEORIA-TAZEWELL-
317 PM CDT SUN JUN 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS STARTING THIS
EVENING...AS STORM A COMPLEX MOVES INTO CENTRAL ILLINOIS FROM THE
WEST. THE MAIN HAZARDS WILL BE FLASH FLOODING...LARGE HAIL AND
DAMAGING WINDS. AREAS THAT HAVE RECENTLY RECEIVED PLENTY OF RAIN
WILL NEED TO REMAIN PARTICULARLY ALERT TO FLASH FLOODING
POSSIBILITIES.
MUCH OF THE ILLINOIS RIVER...DOWNSTREAM OF PEORIA...WILL REMAIN
IN FLOOD THROUGH THE WEEKEND.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A SLIGHT RISK OF SEVERE STORMS AGAIN LATE MONDAY
AFTERNOON AND MONDAY NIGHT AS A COLD FRONT MOVES EAST ACROSS THE
AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
HAZARDS...ALONG WITH HEAVY RAIN AND FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED BETWEEN THIS EVENING AND ALSO
INTO THE OVERNIGHT HOURS.
ILZ040-047-049-050-271100-
CASS-MORGAN-SCHUYLER-SCOTT-
317 PM CDT SUN JUN 26 2011
...FLASH FLOOD WATCH IN EFFECT FROM 9 PM CDT THIS EVENING THROUGH
MONDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS STARTING THIS
EVENING...AS STORM A COMPLEX MOVES INTO CENTRAL ILLINOIS FROM THE
WEST. THE MAIN HAZARDS WILL BE FLASH FLOODING...LARGE HAIL AND
DAMAGING WINDS. AREAS THAT HAVE RECENTLY RECEIVED PLENTY OF RAIN
WILL NEED TO REMAIN PARTICULARLY ALERT TO FLASH FLOODING
POSSIBILITIES.
MUCH OF THE ILLINOIS RIVER...DOWNSTREAM OF PEORIA...WILL REMAIN
IN FLOOD THROUGH THE WEEKEND.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A SLIGHT RISK OF SEVERE STORMS AGAIN LATE MONDAY
AFTERNOON AND MONDAY NIGHT AS A COLD FRONT MOVES EAST ACROSS THE
AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
HAZARDS...ALONG WITH HEAVY RAIN AND FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED BETWEEN THIS EVENING AND ALSO
INTO THE OVERNIGHT HOURS.
ILZ027-028-030-031-038-042>046-048-052>057-061>063-066>068-073-
271100-
CHAMPAIGN-CHRISTIAN-CLARK-COLES-CRAWFORD-CUMBERLAND-DE WITT-
DOUGLAS-EDGAR-EFFINGHAM-JASPER-KNOX-LAWRENCE-LOGAN-MACON-MARSHALL-
MCLEAN-MENARD-MOULTRIE-PIATT-SHELBY-STARK-VERMILION-WOODFORD-
317 PM CDT SUN JUN 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS STARTING THIS
EVENING...AS STORM A COMPLEX MOVES INTO CENTRAL ILLINOIS FROM THE
WEST. THE MAIN HAZARDS WILL BE FLASH FLOODING...LARGE HAIL AND
DAMAGING WINDS. AREAS THAT HAVE RECENTLY RECEIVED PLENTY OF RAIN
WILL NEED TO REMAIN PARTICULARLY ALERT TO FLASH FLOODING
POSSIBILITIES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A SLIGHT RISK OF SEVERE STORMS AGAIN LATE MONDAY
AFTERNOON AND MONDAY NIGHT AS A COLD FRONT MOVES EAST ACROSS THE
AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
HAZARDS...ALONG WITH HEAVY RAIN AND FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED BETWEEN THIS EVENING AND ALSO
INTO THE OVERNIGHT HOURS.
ILZ051-271100-
SANGAMON-
317 PM CDT SUN JUN 26 2011
...FLASH FLOOD WATCH IN EFFECT FROM 9 PM CDT THIS EVENING THROUGH
MONDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS STARTING THIS
EVENING...AS STORM A COMPLEX MOVES INTO CENTRAL ILLINOIS FROM THE
WEST. THE MAIN HAZARDS WILL BE FLASH FLOODING...LARGE HAIL AND
DAMAGING WINDS. AREAS THAT HAVE RECENTLY RECEIVED PLENTY OF RAIN
WILL NEED TO REMAIN PARTICULARLY ALERT TO FLASH FLOODING
POSSIBILITIES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A SLIGHT RISK OF SEVERE STORMS AGAIN LATE MONDAY
AFTERNOON AND MONDAY NIGHT AS A COLD FRONT MOVES EAST ACROSS THE
AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
HAZARDS...ALONG WITH HEAVY RAIN AND FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED BETWEEN THIS EVENING AND ALSO
INTO THE OVERNIGHT HOURS.
ILZ071-072-271100-
CLAY-RICHLAND-
317 PM CDT SUN JUN 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS STARTING THIS
EVENING...AS STORM A COMPLEX MOVES INTO SOUTHEAST ILLINOIS FROM THE
WEST. THE MAIN HAZARDS WILL BE FLASH FLOODING...LARGE HAIL AND
DAMAGING WINDS. AREAS THAT HAVE RECENTLY RECEIVED PLENTY OF RAIN
WILL NEED TO REMAIN PARTICULARLY ALERT TO FLASH FLOODING
POSSIBILITIES.
THE LITTLE WABASH RIVER NEAR CLAY CITY WILL REMAIN ABOVE FLOOD
THROUGH THE WEEKEND AND POSSIBLY INTO NEXT WEEK.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A SLIGHT RISK OF SEVERE STORMS AGAIN MONDAY NIGHT AS A
COLD FRONT MOVES EAST ACROSS THE AREA. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY HAZARDS...ALONG WITH HEAVY RAIN AND
FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED BETWEEN THIS EVENING AND ALSO
INTO THE OVERNIGHT HOURS.
HJS
In the hours before
Special weather statement, Jun 26, 9:00 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1000 PM CDT SUN JUN 26 2011
ILZ027-036-041-270400-
FULTON-KNOX-MASON-
1000 PM CDT SUN JUN 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR FULTON...KNOX AND NORTHERN MASON
COUNTIES UNTIL 1100 PM CDT...
AT 955 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
MONMOUTH TO INDUSTRY...MOVING EAST AT 30 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
PEOPLE IN FULTON...KNOX AND MASON COUNTIES...INCLUDING THE CITIES OF
AVON...VERMONT...ABINGDON...ASTORIA...IPAVA...KNOXVILLE...LONDON
MILLS...GILSON...CUBA AND FAIRVIEW...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. TORRENTIAL
RAINFALL IS ALSO OCCURRING WITH THESE STORMS WITH RAINFALL RATES OF
BETWEEN 1 AND 2 INCHES PER HOUR.
LAT...LON 4114 9000 4063 8999 4062 8996 4044 8994
4020 9017 4020 9042 4029 9045 4116 9044
TIME...MOT...LOC 0259Z 270DEG 27KT 4085 9054 4035 9054
SMITHSpecial weather statement, Jun 26, 9:32 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1032 PM CDT SUN JUN 26 2011
ILZ041-047-050-270400-
CASS-MASON-MORGAN-
1032 PM CDT SUN JUN 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR CASS...NORTHERN MORGAN AND
SOUTHWESTERN MASON COUNTIES UNTIL 1100 PM CDT...
AT 1027 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BEARDSTOWN...MOVING SOUTHEAST AT 45 MPH.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ARENZVILLE...
VIRGINIA...
LITERBERRY...
OTHER LOCATIONS AFFECTED INCLUDE...PHILADELPHIA...SINCLAIR AND
PRENTICE.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. TORRENTIAL
RAINFALL WAS ALSO OCCURRING WITH THESE THUNDERSTORMS WITH RAINFALL
RATES OF BETWEEN 1 AND 2 INCHES PER HOUR.
LAT...LON 3991 9055 3999 9052 4003 9043 4005 9043
4015 9029 4016 9026 4015 9022 4017 9020
4007 9001 3995 9000 3976 9007 3982 9057
TIME...MOT...LOC 0332Z 299DEG 37KT 3998 9041
SMITHSpecial weather statement, Jun 26, 9:46 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1046 PM CDT SUN JUN 26 2011
ILZ027-029>031-036>038-041-042-270445-
FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-PEORIA-TAZEWELL-WOODFORD-
1046 PM CDT SUN JUN 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FULTON...
NORTHEASTERN MASON...NORTHERN LOGAN...PEORIA...SOUTHEASTERN KNOX...
SOUTHERN MARSHALL...SOUTHWESTERN MCLEAN...TAZEWELL AND WESTERN
WOODFORD COUNTIES UNTIL 1145 PM CDT...
AT 1041 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WILLIAMSFIELD TO
KILBOURNE...MOVING EAST AT 35 MPH.
WINDS AROUND 55 MPH ARE EXPECTED WITH THESE STORMS ALONG WITH TORRENTIAL
RAINFALL. RAINFALL RATES OF BETWEEN 1 TO 2 INCHES WILL BE LIKELY WITH
THESE THUNDERSTORMS.
LOCATIONS IMPACTED INCLUDE...
ELMWOOD...
TRIVOLI...
LAURA...
BRIMFIELD...
GLASFORD...
EASTON...
OTHER LOCATIONS AFFECTED INCLUDE...NORRIS...DUNFERMLINE...LITTLE
AMERICA...CHATAUQUA PARK...LIVERPOOL AND POPLAR CITY.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4092 8928 4016 8925 4017 9005 4093 9006
TIME...MOT...LOC 0345Z 270DEG 30KT 4092 9002 4017 8999
SMITH
Event by event
10 flash flood, 8 thunderstorm wind, 5 hail. Local standard time, as filed.
Flash Flood, Schuyler
- When
- June 26, 10:00 PM CST to June 27, 9:00 AM CST
- Where
- Schuyler County, 5.35 mi WNW of Birmingham to 4.78 mi S of Erwin
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.285, -90.919
Thunderstorms during the late evening hours produced 2.00 to 4.00 of rain on extremely saturated ground. This resulted in rapid flash flooding of creeks and roads across almost all of Schuyler County. Streets in Rushville were flooded and U.S. Highways 67 and 24 had standing water in spots. Nearly all rural roads were flooded and closed due to the flooding.
Hail, Tazewell
- When
- June 26, 10:35 PM CST to 10:40 PM CST
- Where
- Tazewell County, Armington
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.330, -89.300
Hail, Logan
- When
- June 26, 11:05 PM CST to 11:06 PM CST
- Where
- Logan County, 1 mi S of Latham
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 39.956, -89.170
Hail, McLean
- When
- June 26, 11:06 PM CST to 11:07 PM CST
- Where
- McLean County, 4 mi SSW of Le Roy
- Measured
- 0.88 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 40.297, -88.799
Thunderstorm Wind, Schuyler
- When
- June 27, 1:15 AM CST to 1:20 AM CST
- Where
- Schuyler County, Rushville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $32,000
- Reported by
- Emergency Manager
- Coordinates
- 40.120, -90.570
A tree was blown down onto a trailer on Madison Street in Rushville.
Thunderstorm Wind, Morgan
- When
- June 27, 1:30 AM CST to 1:35 AM CST
- Where
- Morgan County, Literberry
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $200,000
- Reported by
- Emergency Manager
- Coordinates
- 39.850, -90.200
Several trees and power lines were blown down in Literberry. In addition, the walls of a mobile home were blown out and numerous other houses experienced minor roof and siding damage.
Thunderstorm Wind, Fulton
- When
- June 27, 1:40 AM CST to 1:45 AM CST
- Where
- Fulton County, Ipava
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 40.350, -90.320
Several large trees were blown down in Ipava.
Thunderstorm Wind, Fulton
- When
- June 27, 1:50 AM CST to 1:55 AM CST
- Where
- Fulton County, 0.86 mi S of Little America
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 40.408, -90.031
A large tree limb was blown down onto Highway 24 near Little America.
Thunderstorm Wind, Fulton
- When
- June 27, 1:53 AM CST to 1:58 AM CST
- Where
- Fulton County, Table Grove
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 40.370, -90.370
A tree was blown down onto power lines in Table Grove.
Thunderstorm Wind, Menard
- When
- June 27, 1:55 AM CST to 2:00 AM CST
- Where
- Menard County, Petersburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 40.020, -89.850
Several trees were blown down in Petersburg.
Thunderstorm Wind, Mason
- When
- June 27, 1:55 AM CST to 2:00 AM CST
- Where
- Mason County, Easton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $60,000
- Reported by
- COOP Observer
- Coordinates
- 40.230, -89.830
Several trees were blown down in Easton. One tree sliced through a mobile home.
Hail, Logan
- When
- June 27, 2:12 AM CST to 2:13 AM CST
- Where
- Logan County, 2.96 mi NW of Lincoln
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.180, -89.410
Hail, Tazewell
- When
- June 27, 2:28 AM CST to 2:29 AM CST
- Where
- Tazewell County, 3 mi SSE of East Peoria
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.630, -89.548
Flash Flood, Cass
- When
- June 27, 2:30 AM CST to 7:00 AM CST
- Where
- Cass County, 4.27 mi N of Beardstown to 4.14 mi WSW of Hagener
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.081, -90.438
Thunderstorms during the late evening hours only produced 1.00 to 2.00 of rain. However, the ground was extremely saturated and flash flooding had occurred at times during the previous week. Thus, rapid flash flooding of creeks and roads occurred across almost all of Cass County. Streets in Beardstown and Virginia were flooded and Illinois Routes 78 and 125 had standing water in spots. Nearly all rural roads were impassable due to the flooding.
Flash Flood, Morgan
- When
- June 27, 2:30 AM CST to 8:30 AM CST
- Where
- Morgan County, 3.38 mi NE of Prentice to 3.71 mi W of Rohrer
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.880, -89.999
Thunderstorms during the late evening hours only produced 1.00 to 2.00 of rain. However, the ground was extremely saturated and flash flooding had occurred at times during the previous week, as well as during the past 24 hours. Thus, rapid flash flooding of creeks and roads occurred across northern and central Morgan County, including the water logged city of Jacksonville. Streets in Jacksonville were flooded and Illinois Route 78 and U.S. Highway 67 had standing water. Nearly all rural roads were impassable in the northern half of Morgan County during the early morning due to the flooding.
Flash Flood, Scott
- When
- June 27, 2:30 AM CST to 8:30 AM CST
- Where
- Scott County, 3.2 mi N of Naples to 3.78 mi SW of Naples
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.796, -90.608
Thunderstorms during the late evening hours only produced 1.00 to 2.00 of rain. However, the ground was extremely saturated and flash flooding had occurred at times during the previous week, as well as during the past 24 hours. Thus, rapid flash flooding of creeks and roads occurred across almost all of Scott County. Streets in Winchester were flooded, and Illinois Route 100 and I-72 had standing water. Nearly all rural roads were impassable and closed in Scott County during the early morning due to the flooding.
Thunderstorm Wind, Effingham
- When
- June 27, 3:27 AM CST to 3:32 AM CST
- Where
- Effingham County, 4 mi SW of Effingham
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.079, -88.583
A tree was blown down near the intersection of US 40 and County Road 1000E.
Flash Flood, Piatt
- When
- June 27, 3:45 AM CST to 9:00 AM CST
- Where
- Piatt County, 4.2 mi N of Cerro Gordo to 5.7 mi WSW of La Place
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 39.940, -88.743
Thunderstorms with heavy rainfall produced 2.00 to 3.00 of rain in southern Piatt County during the pre-dawn hours of June 27th. Several rural roads were flooded and impassable as a result of the rainfall accumulations.
Flash Flood, Moultrie
- When
- June 27, 3:45 AM CST to 9:00 AM CST
- Where
- Moultrie County, 5.91 mi NNE of Fairbanks to 3.44 mi NE of Allenville
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 39.792, -88.470
Thunderstorms with heavy rainfall produced 2.00 to 3.00 of rain in northern Moultrie County during the pre-dawn hours of June 27th. Several rural roads were flooded and impassable as a result of the rainfall accumulations. Streets were also flooded in Lovington, and standing water was reported along parts of U.S. Highway 36 and Illinois Routes 32 and 133.
Flash Flood, Edgar
- When
- June 27, 3:45 AM CST to 8:30 AM CST
- Where
- Edgar County, 5.93 mi W of Isabel to 4.8 mi NNE of Vermilion
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 39.687, -88.059
Thunderstorms with heavy rainfall produced 2.50 to 3.50 of rain in southern Edgar County during the pre-dawn hours of June 27th. Several rural roads were flooded and impassable as a result of the rainfall accumulations. Streets were also flooded in Paris, and standing water was reported along parts of U.S. Highway 150 and Illinois Routes 1, 16, 49 and 133 in southern Edgar County.
Flash Flood, Clark
- When
- June 27, 3:45 AM CST to 8:30 AM CST
- Where
- Clark County, 2.62 mi NNW of Westfield to 0.81 mi WSW of Oilfield
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 39.486, -88.015
Thunderstorms with heavy rainfall produced 2.50 to 4.00 of rain in northern Clark County during the pre-dawn hours of June 27th. Several rural roads were flooded and impassable as a result of the rainfall accumulations. Streets were also flooded in Marshall, and standing water was reported along parts of I-70, U.S. Highway 40 and Illinois Routes 1, and 49 in northern Clark County.
Flash Flood, Douglas
- When
- June 27, 4:15 AM CST to 9:00 AM CST
- Where
- Douglas County, 6.31 mi NNW of Garrett to 4.67 mi WNW of Fairland
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 39.883, -88.471
Thunderstorms with heavy rainfall produced 2.00 to 3.00 of rain in much of Douglas County during the pre-dawn hours of June 27th. Several rural roads were flooded and impassable as a result of the rainfall accumulations. Streets were also flooded in Tuscola, Arcola and Villa Grove, and standing water was reported along parts of U.S. Highways 36 and 45.
Flash Flood, Coles
- When
- June 27, 4:15 AM CST to 9:00 AM CST
- Where
- Coles County, 4.04 mi W of Cooks Mills to 6.4 mi SE of Hutton
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 39.590, -88.475
Thunderstorms with heavy rainfall produced 2.00 to 3.00 of rain in northern and eastern Coles County during the pre-dawn hours of June 27th. Many rural roads were flooded and impassable as a result of the rainfall accumulations. Some streets were also flooded in Charleston, and standing water was reported along parts of I-57, U.S. Highway 45, and Illinois Routes 130, 133 and 16.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Iowa, June 26 to 27, 2011$3.7 million · EF1 · 77 events
- Hail and Damaging Winds in Georgia, June 26, 2011$633,000 · 1.25 in hail · 36 events
- Flash Flood and Hail in Illinois, June 26 to 27, 2011$785,000 · 1 in hail · 17 events
- Hail and Damaging Winds in Alabama, June 26, 2011$168,000 · 61 kt wind · 41 events
- Tornado and Flood in Missouri, June 26 to 27, 2011$43,000 · EF0 · 62 events
- Wildfire in New Mexico, June 26 to 30, 2011$700,000 · 1 event
- Flash Flood and Flood in Iowa, June 26 to 27, 2011$335,000 · 1 in hail · 15 events
- Tornado and Damaging Winds in Indiana, June 26, 2011$142,000 · EF1 · 4 events
- Tornadoes and Flash Flooding in Missouri, June 26 to 27, 2011EF1 · 47 events
- Damaging Winds in Georgia, June 26 to 30, 2011$122,000 · 60 kt wind · 10 events
- Flash Flooding and Damaging Winds in Iowa, June 26, 2011$60,000 · 65 kt wind · 22 events
- Flash Flood and Heavy Rain in Kentucky, June 26, 2011$120,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 329174, 322341, 322342, 322343, 322351, 322348, 322352, 322350, 322346, 322349, 322353, 322344, 322345, 329179, 329192, 329195, 322347, 329242, 329254, 329259, 329262, 329253, 329257.